Alert archive / Florida / Coastal Flood Statements in 2014

Coastal Flood Statement 5, NWS Key West, FL

November 24, 2014Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Nov 24, 2014, 6:20 PM EST for Monroe County, Florida. It took effect at Nov 24, 2014, 7:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2014, 6:20 PM EST (23:20 UTC)
In effect from
Nov 24, 2014, 7:00 PM EST
Expired
Nov 25, 2014, 3:00 AM EST
In force
8 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2206 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WHUS42 KKEY 242320
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
620 PM EST MON NOV 24 2014

FLZ076>078-250800-
/O.NEW.KKEY.CF.S.0005.141125T0000Z-141125T0800Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
620 PM EST MON NOV 24 2014

...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS TONIGHT...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD
  TO MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS
  TONIGHT.

* TIMING...WATER LEVELS WILL BE AROUND 8 TO 11 INCHES ABOVE PREDICTED
  VALUES...ESPECIALLY DURING THE TIME OF HIGH TIDE TONIGHT. THE TIMES
  OF HIGH TIDE RANGE FROM AROUND 9 PM TO AROUND 1 AM TONIGHT ACROSS
  THE KEYS. THE HIGHEST TIDES IN KEY WEST WILL BE AROUND 1040 PM
  TONIGHT AND RESIDUAL WATER WILL SLOWLY DRAIN FROM ISLAND LOCATIONS
  THROUGH THE EARLY MORNING HOURS AFTER THE OCEAN TIDES RECEDE.

* IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST
  ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW-
  LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED.

$$

MSB

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 24, 3:00 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Nov 24, 3:00 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
300 PM EST MON NOV 24 2014

.DISCUSSION...
DURING THE COURSE OF TODAY...SKIES HAVE BEEN MOSTLY SUNNY WITH LIGHT
SOUTHEAST WINDS WHICH HAVE ALLOWED HIGH TEMPERATURES TO CLIMB INTO
THE LOWER TO MID 80S ALONG THE ISLAND CHAIN. MEANWHILE...LOCAL
RADARS ARE NOT DETECTING ANY PRECIPITATION ECHOES IN OUR COUNTY
WARNING AREA...BUT AN AREA OF SHOWERS WITH A FEW EMBEDDED
THUNDERSTORMS ARE EVIDENT OVER NORTH COAST OF CENTRAL CUBA AND THE
ADJACENT WATERS OUT 20 NM. SURFACE WISE...A TWO PRONG WESTERN
ATLANTIC RIDGE IS REACHING ACROSS SOUTH FLORIDA AND THE FLORIDA
KEYS. ACROSS OUR MARINE DISTRICT...WINDS ARE SOUTHEAST TO SOUTH
RANGING FROM 5 KNOTS AT LONG KEY TO 11 KNOTS AT SAND KEY LIGHT AND
PULASKI SHOAL LIGHT.

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
A DEEP LAYERED WESTERN ATLANTIC RIDGE LYING ACROSS SOUTH FLORIDA AND
THE KEYS WILL BE SLOWLY SQUELCHED SOUTHEASTWARD TO ACROSS THE
ARCHIPELAGO OF CUBA AND THE NORTHWEST CARIBBEAN SEA ON WEDNESDAY AND
WEDNESDAY NIGHT. THIS WILL BE IN RESPONSE TO A TROUGH DIGGING INTO
THE SOUTHEAST UNITED STATES...EASTERN GULF OF MEXICO AND FLORIDA
PENINSULA. BECAUSE OF THE BRIEF TRANSITION FROM ANTICYCLONIC TO
CYCLONIC...A COLD FRONT WILL TRACK EASTWARD INTO THE SOUTHEAST GULF
OF MEXICO LATE TUESDAY NIGHT BEFORE PLOWING THROUGH OUR ENTIRE
COUNTY WARNING AREA WEDNESDAY MORNING AND EARLY AFTERNOON.
THEREAFTER...ANOTHER DEEP ANTICYCLONE FROM OLD MEXICO WILL BUILD
EASTWARD AND ACROSS THE GULF OF MEXICO WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. PRECIPITATION WISE...A SPELL OF ISENTROPIC
LIFT...ALBEIT WEAK WILL POSE A CHANCE FOR SHOWERS TONIGHT...WITH A
BETTER LIKELIHOOD JUST BEFORE DAYBREAK WEDNESDAY THROUGH EARLY
WEDNESDAY AFTERNOON. OTHERWISE...A PREDOMINATE SOUTHERLY FLOW SHOULD
ALLOW DRIER AND STABLE AIR TO FUNNEL IN FROM THE ISLAND OF CUBA
TUESDAY...WITH MUCH COOLER AND DRIER AIR FILTERING DOWN THE FLORIDA
PENINSULA AND INTO OUR ENTIRE AREA WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT.

&&

.LONG TERM (FRIDAY THROUGH MONDAY)...
A LARGE SURFACE AREA OF HIGH PRESSURE CENTERED OVER THE SOUTHEAST
UNITED STATES AND FLORIDA PENINSULA WILL RETREAT EASTWARD AND INTO
THE WESTERN ATLANTIC OCEAN...WITH A LENGTHY RIDGE EXTENDING ACROSS
THE GULF COAST AND SOUTHEAST UNITED STATES. GIVEN MID AND UPPER
LEVEL LARGE SCALE SUBSIDENCE...MOISTURE WILL BE LIMITED WITH
FORECAST SOUNDINGS REVEALING A STABLE LAYER HOLDING BELOW 700 MB.
WITH THAT SAID...A FRESH TO STRONG LOW LEVEL EASTERLY FLOW WILL
PROMPT ISOLATED DIME POPS BEGINNING SATURDAY.
OTHERWISE...TEMPERATURES WILL MODERATE FAIRLY QUICKLY WITH
TEMPERATURES RETURNING TO NEAR OR JUST ABOVE NORMAL SUNDAY THROUGH
MONDAY UNDER BREEZY TO WINDY CONDITIONS.

&&

.MARINE...
LIGHT TO GENTLE SOUTHEAST WINDS THIS EVENING WILL EXPERIENCE A
SUBTLE SURGE AND BECOME GENTLE TO MODERATE TONIGHT AND EARLY TUESDAY
MORNING...BEFORE SLACKENING BY LATE MORNING. WINDS WILL CLOCK AROUND
TO SOUTHWEST AND THEN NORTHWEST TO NORTH AS A COLD FRONT SWEEPS
THROUGH OUR AREA WEDNESDAY MORNING. IN WAKE OF THE FRONT...A SMALL
CRAFT ADVISORY WILL BE REQUIRED FOR ALL KEYS COASTAL WATERS
WEDNESDAY AFTERNOON THROUGH AT LEAST FRIDAY MORNING.
THEREAFTER...WINDS WILL ABATE SLIGHTLY AND ESPECIALLY ON THE COOLER
WATERS NORTH OF THE ISLAND CHAIN...BEFORE ANOTHER WIND SURGE
OVERSPREADS OUR ENTIRE MARINE DISTRICT THIS WEEKEND.

&&

.AVIATION...
THROUGH 25/18Z...VFR CONDITIONS WILL PREVAIL AT BOTH THE KEY WEST
AND MARATHON TERMINALS. WINDS WILL REMAIN SOUTHEAST NEAR 10 KNOTS
AND SOME SHOWERS ARE POSSIBLE OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  77  83  72  74 / 30 10 30 50
MARATHON  77  85  74  75 / 30 10 30 50

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE.........APA
AVIATION/NOWCASTS.....EV

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Nov 24, 6:06 AM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
606 AM EST MON NOV 24 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-251100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
606 AM EST MON NOV 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

MINOR COASTAL FLOODING IS EXPECTED TONIGHT IN LOW LYING AREAS ACROSS
THE FLORIDA KEYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HEADLINES OR ADVISORIES ARE EXPECTED TUESDAY AND TUESDAY NIGHT.
SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED ACROSS ALL KEYS
WATERS WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 8:31 PM ESTCoastal Flood StatementKEYMonroe6 hr

Nearby

Coastal Flood Statements in Florida, 2014Every coastal flood statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.